Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Volterra-type convolution of classical polynomials

Authors: Ana F. Loureiro and Kuan Xu
Journal: Math. Comp. 88 (2019), 2351-2381
MSC (2010): Primary 42A85, 44A35, 33C05, 33C20, 33C45; Secondary 42A10, 41A10, 41A58
Published electronically: April 2, 2019
MathSciNet review: 3957896
Full-text PDF
View in AMS MathViewer New

Abstract | References | Similar Articles | Additional Information

Abstract: We present a general framework for calculating the Volterra-type convolution of polynomials from an arbitrary polynomial sequence $\{P_k(x)\}_{k \geqslant 0}$ with $\deg P_k(x) = k$. Based on this framework, series representations for the convolutions of classical orthogonal polynomials, including Jacobi and Laguerre families, are derived, along with some relevant results pertaining to these new formulas.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 42A85, 44A35, 33C05, 33C20, 33C45, 42A10, 41A10, 41A58

Retrieve articles in all journals with MSC (2010): 42A85, 44A35, 33C05, 33C20, 33C45, 42A10, 41A10, 41A58

Additional Information

Ana F. Loureiro
Affiliation: School of Mathematics, Statistics and Actuarial Sciences, University of Kent, Sibson Building, Canterbury, CT2 7FS, United Kingdom
MR Author ID: 793430

Kuan Xu
Affiliation: School of Mathematical Sciences, University of Science and Technology of China, 96 Jinzhai Road, Hefei, Anhui, 230026, People’s Republic of China
MR Author ID: 1010592

Keywords: Convolution, Volterra convolution integral, orthogonal polynomials, Jacobi polynomials, Gegenbauer polynomials, Legendre polynomials, Chebyshev polynomials, Laguerre polynomials
Received by editor(s): April 26, 2018
Received by editor(s) in revised form: October 29, 2018
Published electronically: April 2, 2019
Additional Notes: The first author is the corresponding author
The second author was funded in part by Anhui Initiative in Quantum Information Technologies under grant AHY150200.
Article copyright: © Copyright 2019 American Mathematical Society